Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 63, NWS Eureka, CA

August 19, 2010

NWS Eureka, CA issued this small craft advisory at Aug 19, 2010, 2:44 AM PDT. It took effect at Aug 19, 2010, 3:00 PM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2010, 2:44 AM PDT (09:44 UTC)
In effect from
Aug 19, 2010, 3:00 PM PDT
Expired
Aug 21, 2010, 2:51 AM PDT
In force
36 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WHUS76 KEKA 190944
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 AM PDT THU AUG 19 2010


PZZ470-475-191730-
/O.NEW.KEKA.SC.Y.0063.100819T2200Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 AM PDT THU AUG 19 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
PDT SATURDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
964 
WHUS76 KEKA 191530
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PDT THU AUG 19 2010

PZZ470-475-192330-
/O.CON.KEKA.SC.Y.0063.100819T2200Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PDT THU AUG 19 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM PDT SATURDAY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
677 
WHUS76 KEKA 192110
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
210 PM PDT THU AUG 19 2010

PZZ470-475-200515-
/O.CON.KEKA.SC.Y.0063.100819T2200Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
210 PM PDT THU AUG 19 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
657 
WHUS76 KEKA 200439
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
939 PM PDT THU AUG 19 2010

PZZ470-475-201245-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
939 PM PDT THU AUG 19 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
680 
WHUS76 KEKA 200955
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 AM PDT FRI AUG 20 2010

PZZ470-475-202230-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 AM PDT FRI AUG 20 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY.

NORTH WINDS GUSTING TO 25 KT WILL CONTINUE THROUGH THIS
EVENING...THEN EASE EARLY SATURDAY MORNING AS THE SURFACE PRESSURE
GRADIENT WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
751 
WHUS76 KEKA 201542
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
842 AM PDT FRI AUG 20 2010

PZZ470-475-202345-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
842 AM PDT FRI AUG 20 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
727 
WHUS76 KEKA 202100
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
200 PM PDT FRI AUG 20 2010

PZZ470-475-211200-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
200 PM PDT FRI AUG 20 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
763 
WHUS76 KEKA 210951
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PDT SAT AUG 21 2010

PZZ475-212230-
/O.CAN.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/
/O.NEW.KEKA.SC.Y.0064.100822T0100Z-100824T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
251 AM PDT SAT AUG 21 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
TUESDAY.

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN THIS EVENING...CAUSING
WINDS AND SEAS TO INCREASE THROUGH MONDAY. WINDS AND SEAS WILL
DECREASE ON TUESDAY AS THE SURFACE PRESSURE GRADIENT WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-211100-
/O.CAN.KEKA.SC.Y.0063.000000T0000Z-100821T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 AM PDT SAT AUG 21 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 1:38 PM PDT, 13 hours 6 minutes earlier.

Area forecast discussion, Aug 18, 1:38 PM PDT, 13 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
138 PM PDT WED AUG 18 2010

.SYNOPSIS...COASTAL AREAS WILL CONTINUE TO EXPERIENCE COOL AND
CLOUDY CONDITIONS WITH SOME BRIEF AFTERNOON SUNSHINE. ACROSS THE
INTERIOR...MOSTLY CLEAR SKIES AND A GRADUAL WARMING TREND IS
EXPECTED THROUGH THE REST OF THE WORK WEEK.

&&

.DISCUSSION...AFTERNOON SURFACE ANALYSIS DEPICTS TYPICAL PRESSURE
PATTERN WITH WEAK GRADIENT ACROSS THE FORECAST AREA AS HIGH
PRESSURE REMAINS WELL OFFSHORE. UPPER FLOW PATTERN REMAINS
NORTHWEST WITH SERIES OF TROUGHS MOVING OVERHEAD. THE FIRST IS
PUSHING SOUTHEAST OVERHEAD CURRENTLY PER WATER VAPOR IMAGERY.
ALTHOUGH THIS SHORT WAVE INITIALLY HAD SOME MOISTURE AVAILABLE PER
MORNING ACCAS OVERHEAD...ENERGY ASSOCIATED WITH THIS MOISTURE HAS
MOVE WELL OFF TO THE EAST THIS AFTERNOON...LEAVING THE EKA FA IN A
VERY DRY AIRMASS. IT APPEARS THAT DRY AIR ASSOCIATED WITH THIS
SHORT WAVE HAS MIXED DOWN ENOUGH TO PROVIDE SOME CLEARING ALONG
THE COAST AND OFFSHORE SOUTHERN OREGON AND VERY NORTHERN CA. SHORT
WAVE RIDGING BUILDING INTO THE AREA TONIGHT AND THURSDAY SHOULD
RESULT IN REDEVELOPMENT AND A MORE SETTLED MARINE LAYER...ALTHOUGH
THINNER AND FASTER TO BURN OFF INLAND DURING THE DAY.

MORE SIGNIFICANT POSITIVELY TILTED TROUGH WITH EMBEDDED SHORT WAVES
WILL DIG OVER THE REGION FOR LATE FRIDAY AND THE WEEKEND. THIS
WILL BRING A COOLING TREND TO THE REGION AND SOME CU BUILD-UPS FOR
THE AFTERNOONS/EVENINGS. HOWEVER...MODELS ARE INDICATING LITTLE
CONVECTIVE INSTABILITY AND A CONTINUED DRY AIRMASS.
THEREFORE...HAVE LEFT JUST SILENT POPS IN THE FORECAST ATTM. SHORT
WAVE RIDGING THEN BUILDS IN ONCE AGAIN FOR EARLY NEXT WEEK. HENRY

&&

.AVIATION...EARLY AFTERNOON SATELLITE IMAGERY SHOWS AN EXPANSIVE AREA
OF DRY AIR ERODING STRATUS OFFSHORE OF SOUTHERN OREGON AND NORTHERN
CA...WHILE A SWATH OF LOW CLOUDS REMAINS ACROSS THE DEL NORTE AND
HUMBOLDT COASTS. A MICRO-SCALE EDDIE SOUTH OF CAPE MENDOCINO IS
MAINTAINING STRATUS ALONG THE IMMEDIATE MENDOCINO COAST. THE
MENDOCINO COAST WILL TEMPORARY CLEAR THIS AFTERNOON. ANY CLEARING
FOR THE HUMBOLDT AND DEL NORTE COASTS WILL BE LATE IN THE AFTERNOON.
THE ENTRAINMENT OF DRY AIR OFFSHORE MAY DELAY THE STRATUS
REFORMATION ALONG THE HUMBOLDT COAST THIS EVENING...BUT DO EXPECT
THE LOW CLOUDS TO RETURN AGAIN OVERNIGHT. CLEAR SKIES WILL PREVAIL
INLAND. TH

&&

.MARINE...A WEAK SURFACE PRESSURE GRADIENT WILL CONTINUE CALM WINDS
AND LOW SEAS TONIGHT. THE GRADIENT WILL TIGHTEN THU AS WEAK HIGH
PRESSURE MOVES INTO THE NE PACIFIC...AND NORTH WINDS WILL INCREASE
SLIGHTLY. THE WIND WILL BE STRONGEST BEYOND 10 NM WHERE WINDS WILL
FLIRT WITH ADVISORY CRITERIA. SHORT PERIOD SEAS WILL RISE IN
RESPONSE TO THE INCREASED WINDS AND SPREAD INTO THE INNER WATERS BY
FRIDAY. WINDS AND SEAS WILL EASE THIS WEEKEND AS A WEAK LOW PRESSURE
SYSTEM WILL MOVE NORTH OF THE WATERS. HIGH PRESSURE WILL BUILD IN
BEHIND THE LOW AND STRONG NORTHERLY WINDS WILL RETURN TO THE WATERS
EARLY NEXT WEEK. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 18, 5:22 AM PDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
522 AM PDT WED AUG 18 2010

CAZ001-003-004-191230-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
522 AM PDT WED AUG 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-191230-
MENDOCINO COAST-MENDOCINO INTERIOR-
522 AM PDT WED AUG 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.